# SDR 2013FA0000445

- Difficulty date: August 9, 2013
- Submitted: August 9, 2013
- Operation: General aviation
- Aircraft: N984PD
- Make and model: Cessna 182S
- Aircraft serial: 18280732
- Engine: Lyc IO540AB1A5
- System (JASC): 2823 · Fuel Selector/Shut-Off Valve
- Part: Selector Switch
- Part number: 98510963
- Condition: Failed
- Location: Fuel System
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ACFT HAD PREVIOUS FORCED LANDING RESULTING IN PROP STRIKE CAUSED BY FUEL STARVATION.  HAVE BEEN TROUBLESHOOTING A FUEL FEEDING ISSUE SINCE THE ACFT ARRIVED.  THE ACFT FEEDS RANDOMLY FROM EITHER TANK WHEN BOTH SELECTED.  DURING TROUBLESHOOTING AT ANNUAL, DISCOVERED THE LT WELD ASSY, WAS FACING AFT, 180 DEGREES FROM ITS CORRECT POSITION.   INSTALLED TWO NEW VALVES AND CORRECTED THE LT WELD ORIENTATION.   REBUILT FUEL SELECTOR VALVE.  BEFORE DISASSEMBLY,  TESTED SELECTOR VALVE AND FOUND THAT IT NOT ONLY LEAKED IN THE "BOTH" POSITION, BUT WHILE SELECTING "LEFT" OR "RIGHT",  VALVE WOULD CONTINUE TO FEED STEADILY FROM OPPOSITE TANK.   REPLACED WITH A NEW PART.
